A 71-year-old woman was admitted to the Wakayama Medical University Hospital with dizziness and loss of body balance. She had started hemodialysis at the age of 70. During the 33 days before admission, she received oral tizanidine hydrochloride at 3 mg/day for leg cramps. An admission electrocardiogram (ECG) demonstrated sinus bradycardia of 47 bpm. A 24-h ECG showed a total number of heartbeats of 68 779 and an average heart rate of 48 bpm. The maximum RR interval was 3720 msec. The electrophysiology test demonstrated slight sinus node dysfunction. There was no major organic heart disease. We suspected that tizanidine was the cause of bradycardia and stopped administration of this drug. After discontinuation symptoms gradually disappeared. The serum concentration of the tizanidine showed a higher trough of 1.78 ng/mL. In conclusion, because there was a disappearance of symptoms and a lightening of bradycardia due to the discontinuation of this medication, tizanidine was strongly suspected as the cause of severe bradycardia.
- Tizanidine hydrochloride
ASJC Scopus subject areas